Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 41, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 6, 2015, 1:32 PM MDT for Garfield County, Kane County, Utah. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2015, 1:32 PM MDT (19:32 UTC)
- Expired
- Jun 6, 2015, 1:44 PM MDT
- In force
- 12 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 111 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.5 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
899 WUUS55 KSLC 061932 SVRSLC UTC017-025-062000- /O.NEW.KSLC.SV.W.0041.150606T1932Z-150606T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 132 PM MDT SAT JUN 6 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN GARFIELD COUNTY IN UTAH... NORTH CENTRAL KANE COUNTY IN UTAH... * UNTIL 200 PM MDT * AT 131 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 20 MILES NORTH OF BIG WATER...OR 27 MILES SOUTH OF ESCALANTE...AND MOVING NORTHEAST AT 25 MPH. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN GARFIELD AND NORTH CENTRAL KANE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM IS CAPABLE OF PRODUCING A SIGNIFICANT AMOUNT OF HAIL. HAIL MAY ACCUMULATE ON AREA ROADS RESULTING IN DANGEROUS TRAVEL CONDITIONS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3720 11169 3736 11189 3766 11158 3748 11133 TIME...MOT...LOC 1931Z 222DEG 22KT 3737 11170 $$ MT
1 follow-up statement
817
WWUS55 KSLC 061944
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
144 PM MDT SAT JUN 6 2015
UTC017-025-061953-
/O.CAN.KSLC.SV.W.0041.000000T0000Z-150606T2000Z/
GARFIELD UT-KANE UT-
144 PM MDT SAT JUN 6 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GARFIELD AND
NORTH CENTRAL KANE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SALT LAKE CITY.
LAT...LON 3720 11169 3736 11189 3766 11158 3748 11133
TIME...MOT...LOC 1942Z 222DEG 22KT 3743 11163
$$
MTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:38 AM MDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 6, 10:38 AM MDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1038 AM MDT SAT JUN 6 2015 .SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL CONTINUE ON A SLOW NORTHEAST PATH THROUGH THE GREAT BASIN THIS WEEKEND. THE MOIST AIRMASS IN PLACE ACROSS UTAH WILL REMAIN IN PLACE THROUGH SUNDAY...THEN GRADUALLY DRY OUT SUNDAY NIGHT AND MONDAY. && .DISCUSSION...THE UPPER LOW CURRENTLY CENTER OVER EXTREME SOUTHERN NEVADA WILL CONTINUE A SLOW NORTHEAST TRACK ACROSS UTAH THROUGH SUNDAY MORNING. THIS LOW WILL GRADUALLY LOSE ITS DEFINITION SUNDAY AFTERNOON. THE REMNANT OF THIS FEATURE WILL EVOLVE IN AN ELONGATED EXTENDING FROM SOUTHERN WYOMING TO THE EASTERN PACIFIC THROUGH CENTRAL/SOUTHERN CALIFORNIA. LOOKING AT ANOTHER ACTIVE DAY FOR CONVECTION ACROSS MUCH OF THE FORECAST AREA. PWAT VALUES REMAIN HIGH ACROSS MUCH OF UTAH THIS MORNING. THESE VALUES SHOULD REMAIN ELEVATED THROUGH TONIGHT... THOUGH MODEST DRYING IS EXPECTED ACROSS SOUTHWEST UTAH IN THE WAKE OF THE PASSING UPPER LOW. EARLIER ORGANIZED PRECIP ALONG A VORTICITY LOBE LIFTING NORTH ACROSS WESTERN UTAH WILL TURN WEST AND EXIT THE STATE BY EARLY AFTERNOON. SUBSIDENCE IN THE WAKE OF THIS FEATURE HAS LEFT MOSTLY CLEAR SKIES ACROSS WEST-CENTRAL AND SOUTHWEST UTAH. SYNOPTIC-SCALE LIFT ASSOCIATED WITH THE UPPER LOW ALONG WITH GOOD EARLY SURFACE HEATING IS ALREADY PRODUCING CONVECTION OVER THE SOUTHWEST AT MID-MORNING. CONVECTIVE PRECIP WILL EXPAND ACROSS THE STATE THIS AFTERNOON...WITH THE EASTERN AND NORTHERN FLANKS OF THE UPPER LOW THE MOST ACTIVE AREAS THROUGH THIS EVENING. STRONG CONVECTION LOOKS TO HAVE A DECENT CHANCE AT DEVELOPING AGAIN THIS AFTERNOON. THE PERSISTENT UPPER LEVEL JET CUTTING SOUTHWEST TO NORTHEAST THROUGH THE FOUR CORNERS REGION SHOULD GENERATE SUFFICIENT UPPER DIVERGENCE TO SUPPORT DEEP CONVECTION ACROSS MAINLY EASTERN AND NORTHERN UTAH. STRONG CONVECTION WITH HAIL AND HEAVY POTENTIAL WILL MOST LIKELY BE CONFINED TO EASTERN UTAH WHERE THE SHEAR PROFILE IS MOST FAVORABLE. HEAVY RAIN MAY BECOME AN ISSUE LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHER UTAH. AS THE UPPER LOW MOVES INTO CENTRAL UTAH THE MEAN FLOW WEAKENS CONSIDERABLE...LEADING TO SLOWER MOVING SHOWERS/STORMS PRODUCING HEAVY RAIN. WILL CONSIDERING EXPANDING THE CURRENT FLASH FLOOD WATCH FURTHER NORTH AND WEST IF EVENTS WARRANT. BY SUNDAY THE UPPER LOW BEGINS TO WEAKEN AND ELONGATE ACROSS UTAH. PLENTY OF MOISTURE WILL REMAIN OVER THE REGION TO FUEL DIURNAL CONVECTION...WITH MUCH OF THE ACTIVITY CONCENTRATED NEAR THE MID- LEVEL TROUGH AXIS ACROSS CENTRAL/SOUTHERN UTAH. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM OVER THE LOCAL TERRAIN SURROUNDING KSLC TODAY...MOST PROLIFIC AFTER 18Z. THE MOST LIKELY IMPACT TO THE TERMINAL WILL BE PERIODIC GUSTY AND ERRATIC WINDS THIS AFTERNOON AND EVE...BUT A 50 PERCENT CHANCE EXISTS THAT CIGS WILL FALL BELOW 7000FT AGL AND A 10 PERCENT CHANCE LIGHTNING WILL BE AN IMPACT AS WELL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR UTZ013-020-021. WY...NONE. && PUBLIC...CONGER AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 5:20 AM MDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 AM MDT SAT JUN 6 2015 UTZ001>016-019>021-517-518-WYZ021-071300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 520 AM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WITH THE LOW PRESSURE SYSTEM AND DEEP MOISTURE IN PLACE OVER THE FORECAST AREA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TODAY...WITH SOME ACTIVITY LINGERING ACROSS NORTHERN AND CENTRAL PORTIONS INTO TONIGHT. THERE IS A POTENTIAL FOR HAIL...LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER THE SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE CONFINED MAINLY TO THE NORTHERN TWO-THIRDS OF THE OUTLOOK AREA ON SUNDAY BEFORE A WARMER AND DRIER AIRMASS SPREADS INTO THE AREA. THE NEXT STORM SYSTEM IS EXPECTED TO BRING COOLER WET WEATHER BACK TO THE AREA WEDNESDAY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jun 6, 1:21 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
121 PM MDT SAT JUN 6 2015
UTZ020-021-062000-
SOUTH CENTRAL UTAH UT-GLEN CANYON RECREATION AREA/LAKE POWELL UT-
121 PM MDT SAT JUN 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SAN JUAN AND
NORTHEASTERN KANE COUNTIES UNTIL 200 PM MDT...
AT 120 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHWEST OF HALLS CROSSING...OR 35
MILES NORTHEAST OF ANTELOPE CANYON NEAR SR 98...MOVING NORTHEAST AT
25 MPH.
PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
HALLS CROSSING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY
BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
IF ON OR NEAR LAKE POWELL...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO
NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3727 11109 3753 11084 3744 11062 3740 11062
3738 11064 3738 11069 3730 11067 3714 11093
TIME...MOT...LOC 1920Z 226DEG 20KT 3726 11094
MTThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:55 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Jun 5, 8:06 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| Jun 6, 3:28 AM MDT | Flash Flood Watch | SLC | 17 hr | |
| Jun 6, 12:03 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 42 min |
| Jun 6, 12:15 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Jun 6, 12:44 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 46 min |
| Jun 6, 12:47 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jun 6, 1:21 PM MDT | Special Weather Statement | SLC | 39 min | |
| Jun 6, 1:29 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 2:00 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 45 min |
| Jun 6, 2:16 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 15 min |
| Jun 6, 2:36 PM MDT | Flash Flood Warning | SLC | Emery, Garfield, Wayne | 3 hr |
| Jun 6, 2:44 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 4:45 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.